Often asked: What Causes Brusing Of The Hand In Elderly?

Often asked: What Causes Brusing Of The Hand In Elderly?

According to the Mayo Clinic, skin becomes thinner with age, resulting in a smaller barrier between skin and the blood vessels that burst to cause bruising. Skin also loses some of its fatty layer as the body ages, and this fatty layer cushions blood vessels, allowing them to absorb impact rather than burst.

Why would an old person’s hands be bruised?

Elderly skin bruising is a common symptom of thinning skin and fragile blood vessels just beneath the skin. A simple brush against a doorknob can result in a bruise that covers the entire hand.

What causes severe hand bruising in the elderly?

Bruises in elderly people frequently occur because their skin has become thinner with age. The tissues that support the underlying blood vessels have become more fragile. Bruises are also more common in those taking medicine to thin the blood.

What diseases cause bruising of hands?

In rare cases, one of the following conditions may cause random bruising.

  • Immune thrombocytopenia (ITP) This bleeding disorder is caused by a low platelet count.
  • Hemophilia A. Hemophilia A is a genetic condition that affects the blood’s ability to clot.
  • Hemophilia B.
  • Ehlers-Danlos syndrome.
  • Cushing syndrome.

Do seniors bruise easily?

Share this article: As they age, seniors experience physical changes inside and out. Aging skin bruises easily, which can be sensitive and painful. Bruises, also called contusions, occur when trauma damages or ruptures tiny blood vessels beneath the skin.

How do you treat bruises in the elderly?

Healing:

  1. Apply a cold compress to the bruise for 20 minutes to reduce the blood flow to the area. This may reduce the size of the bruise and decrease inflammation.
  2. Elevate the bruised area if at all possible.
  3. Wrapping the area with a compression bandage can help decrease swelling.
You might be interested:  FAQ: Why An Elderly Person Bloat In Their Midsection?

Why do I get purple bruises on my hands?

Purpura occurs when small blood vessels burst, causing blood to pool under the skin. This can create purple spots on the skin that range in size from small dots to large patches. Purpura spots are generally benign, but may indicate a more serious medical condition, such as a blood clotting disorder.

What causes bruises to appear without injury?

Unexplained bruising on the legs can occur in both adults and children due to a variety of factors, including injury, age, an underlying health condition, or even things like medication. For example, in adults, bruising can occur more easily as we age due to thinning of the skin.

How do you know if a bruise is serious?

See your doctor or visit State Urgent Care right away if you notice any of the following symptoms:

  1. Abnormal bleeding in the gums, frequent nose bleeds or blood in the urine or stool.
  2. Frequent very large, very painful bruises.
  3. Numbness or weakness anywhere in the injured limb.
  4. Swelling around the bruised skin.

Why do I get blood bruises on my hands?

Most bruises form when small blood vessels (capillaries) near the skin’s surface are broken by the impact of a blow or injury — often on the arms or legs. When this happens, blood leaks out of the vessels and initially appears as a black-and-blue mark.

What medications cause easy bruising?

Some medicines can cause easy bruising and bleeding. Examples are aspirin, pain medicines like ibuprofen (Motrin) and naproxen (Aleve), and blood thinners. If you take one of these medicines, talk to your doctor to see if you should keep taking the medicine.

You might be interested:  Readers ask: What Causes Mood Swings In Elderly Females?

What vitamin deficiency can cause bruising?

Deficiencies in vitamin C can cause a condition called scurvy. Scurvy causes bleeding gums, wounds that do not heal, and easy bruising. Vitamin K helps the body form clots to stop bleeding.

Can High BP cause bruising?

Your symptoms can be present in a wide variety of medical conditions, including high blood pressure, stress reactions, and reactions to medications. You should not discontinue a prescription medication without first contacting your doctor.

Alice Sparrow

leave a comment

Create Account



Log In Your Account



Adblock
detector